Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 6, 2013, 7:45 PM MDT for Grant County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2013, 7:45 PM MDT (01:45 UTC)
- Expired
- Jul 6, 2013, 11:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 152 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 3564 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006
WGUS54 KEPZ 070145
FFWEPZ
NMC017-070545-
/O.NEW.KEPZ.FF.W.0016.130707T0145Z-130707T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
745 PM MDT SAT JUL 6 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 1145 PM MDT
* AT 634 PM MDT...FOREST SERVICE PERSONNEL WITH THE SILVER FIRE
REPORTED THAT 3 TO 4 FEET OF WATER WAS BEGINNING TO RUN DOWN THE
MIMBRES RIVER ABOUT 1 TO 2 MILES NORTH OF THE MIMBRES RANGER
STATION. IT HAD NOT YET REACHED THE RANGER STATION.
* LOCATIONS IMPACTED INCLUDE...
SAN LORENZO...
CAMP THUNDERBIRD...
SHERMAN...
SAN JUAN...
FAYWOOD...
MIMBRES...
FLOODING IS LIKELY TO SPREAD SOUTH ALONG THE MIMBRES RIVER AND LOW
WATER CROSSINGS BETWEEN CAMP THUNDERBIRD...MIMBRES...SAN LORENZO...
AND SHERMAN. DUE TO THE FIRE...DEBRIS JAMS MAY DEVELOP...CAUSING
WATER TO SPILL OUT INTO AREAS NOT TYPICALLY FLOODED. PORTIONS OF
STATE HIGHWAY 35 MAY BE IMPACTED.
SOME RUNOFF MAY ALSO BE OCCURRING FURTHER NORTH NEAR THE JUNCTION OF
STATE HIGHWAY 35 AND FOREST ROAD 150.
FLOODING IS LIKELY TO LAST 2 TO 4 HOURS AFTER ARRIVING.
SOME WATER AND DEBRIS IS LIKELY TO FLOW ALONG THE NORMALLY DRY
MIMBRES RIVER IN PARTS OF NORTHERN LUNA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3304 10802 3285 10788 3271 10781 3264 10783
3260 10787 3260 10792 3255 10792 3260 10795
3267 10786 3285 10800 3298 10808
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:23 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 6, 3:23 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 323 PM MDT SAT JUL 6 2013 .SYNOPSIS... UPPER HIGH CENTERED OVER NEW MEXICO FOR THE REST OF THE WEEKEND AND MOST OF THE NEW WEEK AHEAD. THIS WILL INHIBIT SOME THUNDERSTORM GROWTH BUT PLENTY OF LOW LEVEL MOISTURE WILL ALSO REMAIN AND THIS WILL ALLOW ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY THROUGH THE PERIOD. WITH THE LIGHT FLOW ALOFT...FLOODING WILL BE THE MAIN CONCERN AS STORMS WILL MOVE SLOW. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL. && .DISCUSSION... FAIRLY STAGNANT BUT ACTIVE PATTERN IN PLACE FOR THE FORESEEABLE FUTURE. UPPER HIGH CENTERED OVER SOUTHERN NEW MEXICO/NORTHERN MEXICO WILL ONLY VERY SLOWLY DRIFT NORTH OVER THE NEXT SEVERAL DAYS...PERHAPS UP NEAR THE FOUR CORNERS BY AROUND WEDNESDAY. 500 MB TMPS NOT TOO WARM UNTIL TUESDAY. EXPECT ANY CAPPING THROUGH TUESDAY TO BE WEAK BUT THEN POSSIBLY STRENGTHEN SOME AFTER THAT. AT LOW LEVELS NOTHING OF NOTE TO FLUSH OUT MOISTURE SO FUEL WILL BE AROUND EACH DAY FOR THUNDERSTORMS. OROGRAPHICS SHOULD HAVE LITTLE PROBLEM BREAKING UPPER CAP...BUT LOWLANDS MAY BE INHIBITED AND NEED TO RELY ON OUTFLOW FROM MOUNTAIN STORMS. FEW HIGH RES MODELS (NAM12, NMM) SHOW LOW LEVEL CIRCULATION WITH GOOD CONVERGENCE THIS EVENING NEAR EL PASO. WILL HAVE TO WATCH THIS SOUTH CENTRAL AREA FOR EXTRA ACTIVITY. OTHERWISE...WILL KEEP SCATTERED MOUNTAIN/ISOLATED LOWLAND CONVECTION IN FORECAST THROUGH MONDAY. GFS/ECMWF/NAM ALL SHOWING INVERTED TROUGH MOVING TOWARD THE AREA TUESDAY. FEATURE MOSTLY TOO FAR SOUTH FOR MUCH IMPACT. THESE TROUGHS TEND TO CONCENTRATE THE DEEPER MOISTURE PLUME FURTHER EAST AND TO ALSO MAKE A NORTHWARD MOVEMENT AS THEY GET OUT TO THE ARIZONA/NEW MEXICO BORDER...SO DID RAISE POPS WEST AND LOWER EAST FOR TUESDAY ON THROUGH THE REMAINDER OF THE FORECAST PERIOD. LIGHT FLOW ALOFT THROUGH MONDAY SUGGESTS THAT MAIN STORM THREAT IN THE FORECAST PERIOD WILL BE FLOODING DUE TO SLOW MOVING STORMS. PW'S WILL RUN ABOUT 1.1 - 1.3 INCHES. FLOOD THREAT MAY LESSEN TUESDAY AND BEYOND AS UPPER WINDS INCREASE A BIT AND PW'S DECREASE DOWN TO AROUND AN INCH OR SLIGHTLY LESS. && .AVIATION...VALID 07/00Z-08/00Z. HIGH PRESSURE ALOFT WILL CONTINUE. EASTERLY FLOW AT SFC WILL CONTINUE MOISTURE SUPPLY AND TOGETHER WITH SOME INSTABILITY WILL PROVIDE SCT MTN AND ISOLD BASIN SHWRS AND TSTMS MAINLY 18Z-06Z. FEW-SCT 060-080 SCT-BKN 100-140 AND SCT-BKN 200-250. LCL BKN-OVC 040-060 OVC100 1-3SM TSRAGS BLDU. && .FIRE WEATHER... A LARGE RIDGE OF HIGH PRESSURE ALOFT HAS SETTLED OVER NEW MEXICO AND SURROUNDING AREAS FOR THIS WEEKEND AND WILL CONTINUE FOR MUCH OF NEXT WEEK. THIS WILL RESULT IN WARM TO HOT WEATHER INTO NEXT WEEK. LOW LEVEL EASTERLY FLOW WILL KEEP MOISTURE MOVING INTO THE AREA. HEATING AND OROGRAPHIC LIFT ALONG WITH ENOUGH INSTABILITY WILL CREATE SCATTERED MOUNTAIN AND ISOLATED LOWLAND SHOWERS AND THUNDERSTORMS DURING THE P.M. HOURS. FAIRLY LIGHT WINDS ALOFT WILL MAKE FOR SLOW MOVING STORMS WHICH WILL INCREASE THE POTENTIAL FOR LOCAL HEAVY RAIN. SMALL HAIL AND GUSTY WINDS WILL ALSO ACCOMPANY ANY STORMS. AN EASTERLY WAVE IN THE SUBTROPICS WILL MOVE WESTWARD TOWARD NORTHERN MEXICO NEXT WEEK BRINGING A THREAT OF INCREASED SHOWERS...BUT AT THIS TIME...FORECAST MODELS ARE INDICATING THAT AREAS WEST OF THE CONTINENTAL DIVIDE WILL SEE MOST OF THE ACTIVITY. MIN RH VALUES WILL RUN FROM ABOUT 20% TO 30% ACROSS THE AREA TODAY AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 98 75 98 75 / 30 10 10 10 20 SIERRA BLANCA 69 96 72 96 70 / 20 10 20 10 10 LAS CRUCES 71 98 71 98 68 / 30 10 20 20 20 ALAMOGORDO 74 98 72 98 72 / 30 20 20 20 20 CLOUDCROFT 52 77 52 76 50 / 40 30 30 30 20 TRUTH OR CONSEQUENCES 71 98 72 97 68 / 30 20 30 20 30 SILVER CITY 64 91 65 90 62 / 40 30 40 30 30 DEMING 71 98 69 99 64 / 30 20 30 30 30 LORDSBURG 70 96 69 99 69 / 30 20 30 30 30 WEST EL PASO METRO 77 98 73 98 74 / 30 10 20 10 20 DELL CITY 70 97 68 96 66 / 20 10 10 10 10 FORT HANCOCK 76 99 78 100 77 / 20 10 10 10 10 LOMA LINDA 68 93 69 92 66 / 30 10 20 10 20 FABENS 74 98 77 99 73 / 30 10 10 10 20 SANTA TERESA 72 97 71 98 71 / 30 10 20 20 20 WHITE SANDS HQ 74 98 76 96 75 / 30 10 20 10 20 JORNADA RANGE 66 98 66 97 63 / 30 20 20 10 20 HATCH 74 96 73 94 71 / 30 20 20 20 20 COLUMBUS 72 98 72 99 71 / 30 20 20 30 30 OROGRANDE 71 96 70 98 69 / 30 20 20 10 20 MAYHILL 59 84 59 84 58 / 40 40 30 30 20 MESCALERO 55 87 56 88 54 / 40 40 30 30 20 TIMBERON 56 81 58 81 57 / 40 30 30 30 20 WINSTON 58 87 60 90 57 / 30 30 30 30 30 HILLSBORO 68 92 69 94 66 / 30 30 30 30 30 SPACEPORT 68 95 70 97 67 / 30 20 20 20 20 LAKE ROBERTS 59 88 62 92 58 / 40 30 40 30 30 HURLEY 65 91 63 90 64 / 30 30 30 30 30 CLIFF 56 97 56 99 54 / 40 20 30 30 30 MULE CREEK 58 95 56 97 50 / 30 30 30 30 30 FAYWOOD 68 89 66 94 63 / 30 30 30 30 30 ANIMAS 71 94 69 99 69 / 30 20 30 30 30 HACHITA 69 97 66 99 64 / 30 20 30 30 30 ANTELOPE WELLS 71 98 69 98 69 / 30 20 30 30 30 CLOVERDALE 68 93 66 96 67 / 30 20 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/NOVLAN
Hazardous weather outlook, Jul 6, 11:12 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1112 AM MDT SAT JUL 6 2013 NMZ401>417-TXZ418>424-071715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1112 AM MDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THROUGH THE PERIOD. MAIN THREATS ARE HEAVY RAIN AND POSSIBLE FLOODING. ALSO PEA SIZE HAIL AND WIND GUSTS OF 35 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS CONTINUING. AGAIN BIGGEST THREAT WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR DAMAGE OR FLOODING TO THIS OFFICE. HEFNER
In the hours before
Special weather statement, Jul 6, 4:07 PM MDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 407 PM MDT SAT JUL 6 2013 NMZ410-411-413-062300- NORTHERN DONA ANA COUNTY NM-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM- 407 PM MDT SAT JUL 6 2013 ...STRONG THUNDERSTORMS THREATENING CENTRAL DONA ANA COUNTY THROUGH 500 PM MDT... AT 405 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR RADIUM SPRINGS AND LEASBURG. THESE STORMS WERE NEARLY STATIONARY. PEA SIZE HAIL AND GUSTY WINDS ARE EXPECTED WITH THESE STORMS. SINCE THE STORMS ARE NEARLY STATIONARY...HIGHLY LOCALIZED AREAS OF HEAVY RAINFALL AND ACCUMULATING SMALL HAIL ARE POSSIBLE. WITH DRIER AIR IN PLACE...LOCALIZED DOWNBURST WIND GUSTS UP TO AROUND 50 MPH WILL ALSO BE POSSIBLE...PRODUCING SOME AREAS OF BLOWING DUST. LOCATIONS IMPACTED INCLUDE... LEASBURG... HATCH... JORNADA RANGE... CORRALITOS... ADDITIONAL THUNDERSTORMS MAY DEVELOP CLOSER TO HATCH AND LAS CRUCES IN THE NEXT HOUR...FAVORING HIGHER TERRAIN AREAS. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HARDIMAN
Local storm report, Jul 6, 6:12 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
612 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 1 NNW CAMP THUNDERBIRD 32.98N 108.05W
07/05/2013 GRANT NM FOREST SERVICE
LOW WATER CROSSING ON FOREST ROAD 150 NEAR JUNCTION OF
NM-35 FLOWING ABOUT 4 TO 5 FEET DEEP. FIREFIGHTERS
WORKING THE SILVER FIRE GOT STUCK ON THE FR150 SIDE FOR
A COUPLE OF HOURS.
&&
EVENT NUMBER EPZ1300512
HARDIMANLocal storm report, Jul 6, 6:48 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
648 PM MDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM FLASH FLOOD 3 NNW MIMBRES 32.90N 108.00W
07/06/2013 GRANT NM FOREST SERVICE
USFS PERSONNEL WITH THE SILVER FIRE REPORTED 3 TO 4
FEET OF WATER WAS BEGINNING TO RUN DOWN THE MIMBRES
RIVER 1 TO 2 MI N OF THE MIMBRES RANGER STATION.
&&
EVENT NUMBER EPZ1300513
HARDIMANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:57 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 2 hr |
| Jul 6, 7:53 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Luna | 112 min |
| Jul 7, 1:00 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 45 min |
| Jul 7, 1:39 PM MDT | Flash Flood Warning | EPZ | Grant | 6 hr |
| Jul 7, 2:19 PM MDT | Flash Flood Warning | EPZ | Grant | 6 hr |
| Jul 7, 3:18 PM MDT | Areal Flood Advisory | EPZ | Grant | 117 min |
| Jul 7, 3:30 PM MDT | Flash Flood Warning | EPZ | Sierra | 6 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.